Free Articles, Free Web Content, Reprint Articles
Sunday, May 19, 2019
 
Free Articles, Free Web Content, Reprint ArticlesRegisterAll CategoriesTop AuthorsSubmit Article (Article Submission)ContactSubscribe Free Articles, Free Web Content, Reprint Articles
 

Avoiding Tendon Rupture and Tears

Tendon rupture is a serious and painful condition that can be caused by an array of physical activities. However, one of the most recent risks causing Achilles tendon tears is the consumption of the fluoroquinolone prescription drugs and antibiotics including Cipro.

An Achilles tendon is a tendon located at the back of the lower leg and is connected to the heel bone. Achilles tendon rupture occurs when an individual tears the tendon, either partially or completely. Tendon rupture can occur in many instances and is caused by an array of physical activities.

Most recently, however, one such activity that has been related to tendon rupture is occurring among patients who are consuming any one of the antibiotic drugs from the fluoroquinolone prescription drug family.

Symptoms of Tendon Tear

Achilles tendon ruptures can be extremely painful and usually an individual with a torn tendon will feel some or all of the following symptoms:

* Swelling and severe pain toward the heel.

* Inability to walk normally, particularly an individual wonít be able to walk without experiencing pain.

* The inability to place the entire foot downward will likely occur.

* Individuals that are unable to lift their toes on the injured leg have likely ruptured the tendon entirely.

There is also the possibility that an individual has not torn the tendon, but will feel a number of similar symptoms. Two of the most common issues that are similar in appearance to tendon rupture are bursitis and tendonitis (tendonitis).

The bursa is located between the Achilles tendon and the heel bone; when the bursa is inflammed or irritated it becomes a condition known as bursitis. Additionally, the burase, which are miniscule fluid-filled sacs that float throughout the body providing a cushion to tendons, muscles and bones, may have become inflamed between the heel and Achilles tendon.

Tendonitis, however, is when the Achilles tendon becomes inflamed or is subject to a variety of miniscule tears. When an individual has tendonitis, the Achilles tendon will swell and become painful. While tendonitis occurs in many instances, it has also been linked to the consumption of the fluoroquinolone antibiotics.

Causes of Achilles Tendon Rupture

There are several factors that can lead to tendon rupture among patients. According to the Mayo Clinic, these physical stressors may include:

* Flatfeet

* Worn out or ill-fitting

* Weak calf muscles

* Tight calf muscles

* Overuse of tendon muscles

* Not stretching or inadequate stretching

* Running on hills or hard surfaces

Additionally, the Achilles tendon can often be torn due to physical activities that require frequent stop and start footwork. However, doing simple activities such as gardening, cleaning or moving can also cause the Achilles tendon to tear. This is often due to the fact that a large amount of unusual stress is placed on the tendon. It is also true that even highly-conditioned athletes are at risk for a tendon rupture; almost every human has the potential to develop Achilles tendon rupture.

Also, as an individual ages, the tendon becomes thin and weak from continual overuse throughout the years. This can increase the potential for tendon rupture as well.

Another less common, but rapidly increasing risk that may cause tendon rupture is occurring among patients undergoing antibiotic treatments of the fluoroquinolone drugs. These antibiotics have been flagged as a potential risk factor for causing tendon ruptures. The risk is so high that the U.S. Food and Drug Administration (FDA) recently increased the labeling of all the fluoroquinolone drugs to a black box label, which is among the strongest labels given by the FDA. The labeling alerts physicians to the increased risk and will likely reduce the potential for prescribing one of these antibiotics to an "at-risk patient".

The group of fluoroquinolone drugs include the following:

* Levaquin (levofloxacin)

* Factive (gemifloxacin mesylate)

* Avelox (moxifloxacin HCL)

* Cipro XR and Proquin XR (ciprofloxacin extended release).

* Noroxin (norfloxacin).

* Floxin (ofloxacin).

* Cipro (ciprofloaxacin)

The above antibiotics are used to treat an array of bacterial infections ranging from pneumonia and bronchitis to skin or urinary tract infections to Chlamydia and even airborne anthrax infections. Individuals who have been a victim of the fluoroquinolone-induced tendon tear may have been prescribed one of the antibiotics anywhere from 6 weeks to 2 years prior to their Achilles rupture. Victims also ranged in age and type of infection.

Treating Tendon Rupture

In many instances, Achilles tendon rupture is only treatable through a surgical procedure in which stitching of the tendons back together occurs. An individual that undergoes this surgical procedure will likely be subject to a cast or boot as well as crutches to ensure the tendons heal properly. If an individual opts not to have surgery, they will likely need to wear a cast or boot for a longer period of time so that the tendons can reattach themselves.

Both the surgical and non-surgical processes can be extremely painful and costly.

Individuals who feel that they may have suffered from tendon rupture or tendonitis due to consumption of the fluoroquinolone drug family are encouraged to contact an experienced pharmaceutical attorney. Due to the fact that the tendon rupture may have been linked to or at a greater increase of occurring because of the drugsFree Reprint Articles, it is important to seek legal counsel and develop a lawsuit that may offer monetary compensation to assist with repairing the tendon.

Source: Free Articles from ArticlesFactory.com

ABOUT THE AUTHOR


Learn more about the fluoroquinolones and tendon rupture at http://cipro.legalview.com/. Also, use http://www.LegalView.com and receive information on other controversial pharmaceutical drugs such as the Ketek warnings or the potential Zimmer Durom cup recall.



Health
Business
Finance
Travel
Technology
Home Repair
Computers
Marketing
Autos
Family
Entertainment
Law
Education
Communication
Other
Sports
ECommerce
Home Business
Self Help
Internet
Partners


Page loaded in 0.015 seconds